Just reading Caz's comments made me think of something as well. Sometimes I'll be thinking something. It's usually when I first go to bed at night. I'll have a train of thought, and then within seconds it's almost as if something has just picked the thought out of my brain, I literally suddenly can't remember what it was. It can be a bit scary. Tonight I've been shattered, and headachey. Just wanted to lie on sofa and sleep. I know my brain isn't going to be quite what it was 10 or 15 years ago, but this is definitely related to the tablets. Oh well, will just have to see what happens over the next few weeks and as Caz says, doesn't mean course of treatment has to be set in stone.
This is an interesting thread for me. I'm 47 and diagnosed in March 2005. Prior to that I'd been on the pill for 20 odd years and the mini pill for the previous 4. I had not had a period during those 4 years, and after surgery/chemo/rads was put on tamoxifen. Coming up to the end of 2 years on it I still hadn't had a period and blood test showed I was in fact post-menopausal. I was then switched to Arimidex in November last year, as my Onc said it showed better 5 year survival rates by switching. (I believe Arimidex is only of use in post-menopausal women because of the way it works).
I have to admit though I'm struggling with aching joints. It can take me a good few minutes to get out of bed and if I do certain things I can feel the ache in, say my elbow. That said once a month I feel so much better after my reflexology session! The comments about work ring a bell to - it's hard to explain, but I find it difficult to retain information. By that I mean I have to really think to remember what I did about something a few days before and concentrate like mad if someone is explaining something. I'd have said a general lethargy I suppose.
I am seeing my Onc for an annual check up in August and will keep an eye on this thread and maybe print it off to take with me to remind me of some questions to ask her. She's ok if I ask stuff but not very forthcoming if I don't.
Things do change all the time and it may be that when we start a course of treatment it doesn't necessarily mean we have to finish it - as it's not set in stone we have to put up with side effects that make our lives miserable. Also something better may come along, that wasn't an option to begin with. I am also convinced some Oncs know more than others!
Once again I'm thankful for this site - I'm amazed how I find answers and thoughts here that make me realise I'm not mad!
Best wishes, Caz xxx
You're similar age to me, I'm 52 next January, although I would point out 35 in spirit !!!!!!!!!!!! I think the old age thing does come into play a bit, and there are times when you're not quite sure what's just normal aches and pains, and what's the medication. Also feel as is brain is in a bit of a fog on the Arimidex as well, so appreciate what you're saying about paying more attention at work. Funnily enough even though I am this age, have been through the whole bilateral mastectomies, and then hysterectomy last summer with removal of ovaries I actually normally am quite an energetic lively person. Like everyone I have my off days, but in general compared to many friends I know who have been through less to their bodies I am quite a livewire, so don't really want a tablet managing to do, what cancer failed to do, if that makes sense.
Anyway thanks for your comments, hope you get sorted. I'm going to give it a couple of months and see how I go. Let me know what you eventually swop to and how you get on.
I am at the moment swopping from Arimidex - probably to Tamox. Onc has taken me off medication for 6 odd weeks - so we can seperate out the side effects and old age (I am 51 this year). I have not had a tablet now for 13 odd days - feeling quite a bit brighter, aches and pains in legs have gone, and this last two days a defnate improvement with the headaches. Able to pay more attention at work!! As you say - it is a quality of life thing and I wud rather have a good few years - than drag it out feeling decrepid and miserable!!
Let us know how you go..
Just wanted to add another comment. Forgot to take my Arimidex tablet on Friday, had fallen asleep early and forgot to take it at bedtime as I usually do. Funnily enough yesterday I didn't feel too bad yesterday, aches didn't seem so bad, and because I was busy didn't twig that I had actually missed my tablet, and also felt quite bright. Anyway it dawned on me last night and I took my tablet late last night. Today I feel yuk again, feel achey and also down and a bit bubbly. I wouldn't have thought missing one tablet would instantly start to make you feel better. I certainly have no intention of feeling like this indefinitely. If things don't improve over the space of a few weeks definitely going to change. I know prognosis is supposed to be better on Arimidex, but there's also a thing called quality of life, and if I'm walking around like a depressive, achey old woman, then stuff it, I'll go back to Tamoxifen.
Yes, I was told by the Breast Care Nurse that usually after 3 years of Tamoxifen it was now suggested a switch to Arimidex gives a better prognosis. I have also posted another thread as well, because I felt as if my mood swings were a bit all over the place. I've had lots of aches and pains with it especially in the morning. I have noticed as well that I seem to getting a few more hot flushes. I had a total abdominal hysterectomy with removal of ovaries last July and went through all the hot flushes etc, menopausal symptoms etc for a few months after my op, but it did gradually settle. However, hot flushes starting up again since taking Arimidex. I have spoken to my Breast Care Nurse and if I do find the symptoms unbearable she has said they will look at either putting me back on Tamoxifen or changing me to something else. I am going to give it a good try though.
Thanks you your comments
My onc told me that research has suggested that a change from Tam to Arim after 2-3 years gives a better long term prognosis.
I have just started Tam so can't comment on side effects of Arim. Only side effect of Tam so far is night sweats.
Was there a particular reason why you changed drugs or was it part of your treatment plan. The same has been suggested to me.
I was changed to Arimidex on 1st Jan after being hospitalised with multiple bi-lateral PEs. I experienced a few problems initially but i think they were a combination of the Arimidex and the Warfarin. I have been feeling much more tired but as that is also a side effect of Warfarin I am hoping it will lessen when I finish taking it at the end of this month. I do feel pretty stiff in the mornings but it seems to ease once I get going. The whole side effect issue is confusing as there are so many side effects but so far I seem to have been lucky. Lets hope you are too
Just today been prescribed Arimidex after 3 years of Tamoxifen. Just curious to know what to expect. Haven't really had any problems on Tamoxifen, apart from a tiny bit of weight gain, few pounds, but have a blood clotting condition called Factor V Leiden, so it is probably safer for me to be on Arimidex, less chance of clots etc. However, reading of tiredness and joints pains is a bit worrying. Curious to know of others people's experiences after being changed.